On generalized Csiszár-Kullback inequalities

Andreas Unterreiter*, Anton Arnold, Peter Markowich, Giuseppe Toscani

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

60 Scopus citations

Abstract

Classical Csiszár-Kullback inequalities bound the L1-distance of two probability densities in terms ot their relative (convex) entropies. Here we generalise such inequalities to not necessarily normalized and possibly non-positive L1 functions. Also, we analyse the optimality of the derived Csiszár-Kullback type inequalities and show that they are in many important cases significantly sharper than the classical ones (in terms of the functional dependence of the L1 bound on the relative entropy). Moreover our construction of these bounds is rather elementary.

Original languageEnglish (US)
Pages (from-to)235-253
Number of pages19
JournalMonatshefte fur Mathematik
Volume131
Issue number3
DOIs
StatePublished - Jan 1 2000

Keywords

  • Generalized Csiszár-Kullback inequalities
  • Relative (convex) entropies

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On generalized Csiszár-Kullback inequalities'. Together they form a unique fingerprint.

Cite this